Ask an expert
Question

25 Jul 2005

Hypertension & Coughing
Good day Doc,
I thought I should come back to you after such a long time...My mother is going through the chemotherapy. I can't say she's responding to the chemo or not but she doesn't have any side effects at the moment. What worries me though is that she's having some pains in her stomach and the pain killers that she's been given don't help...if you know of any strong painkillers that might help her please let me know...I'm not sure if this is expected...

Hope to hear from you...
Regards
Answer 388 views
Expert
HeartDoc

01 Jan 0001


Dear Lolly,

Thank you so much for the contact. I am delighted that your Mom is standing up to the chemo so well – I hope it stays that way.

The stomach pains may be related to the chemo: patients often feel nauseous, or have pains in the pit of their stomach. Some pain pills can make this worse – those containing non-steroidal anti-inflammatories, for example. Please ask your oncologist for advice here : there are many medications which are used for chemo patients that ordinary doctors don’t even know about, as this is a very specialised field, so I’m hesitant to suggest anything which may turn out to be the wrong thing for your Mom. But please do approach her doctor for advice on this, and let me know about it if you can. I may be able to use the information to help another patient in the future so would be very grateful to learn from you.

I hope that you and your family are coping well with this. Someone suggested last time you wrote in that you make use of your local Hospice organization – I heartily endorse this. They are a wonderful group of people, and you will find them invaluable later on. Make contact now, before you need to use them, and I’m sure they will even make valuable suggestions now. More than anything else, you will have established a backup system for the family to call on when the going gets rough.

I wish you and your Mom all strength, and hope she has a good result. Thanks again for the contact – look forward to another one.

HeartDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9370 votes
No
67% - 19371 votes
Vote